Discussions By Condition: Leg conditions

Is it my muscles? my knees? my medication? or something else?

Posted In: Leg conditions 7 Replies
  • Posted By: Delawana
  • January 15, 2007
  • 02:54 PM

Hi,

If you can imagine me walking 1 mile per day and some days up to 3, healthy and happy 14 months ago to now not being able to walk from my house to 2 doors away, that's what life has been like for me!

Both knees just one morning 14 months ago were tender all around. I obviously immedicately stopped exercising and with no healing in site from the rest I saw a physiotherapist that told me it was Patellofemoral Pain from over use. Fine! I did the typical RICE formula for 8 weeks, with no results! I literally could not walk without muscle weakness/pain...still around my knees. Since then I've been to my GP many times, had soft tissue therapy, was diagnosed with very mild osteoarthritis which the specialist said can not be related to my symptoms as it's so mild. The last visit to my GP was he said he's sure it's PFP, it's just that after all this time I've had the misfortune of just not being able to find what will help but he feels he knows what it is.......

8 weeks prior to this all happening I had changed my blood pressure medication from Altace to Diovan which I "assumed" was in the same class of drugs so never thought anything of it. After obviously losing 1 year + of my life with the ailment I decided to call the company that makes Diovan to inquire if the drug could possibly be the cause of my muscle weakness and inflammation. To my surprise they said "VERY POSSIBLE"

With this hope of an answer and solution I mentioned this to my Doctor and he was not as hopeful as me but agreed to put me on Cozaar which is in the same class as Diovan. After consulting with a pharmacist and a specialist at the Bureau of Cardiology they directed me to get my GP to put me back on Altace. This is what I'm asking for on my next visit to him and hope he will and pray that this is all I will need to get my life back!!!

If it doesn't work I don't know what else to do, nor have anywhere to go because I have seriously turned every stone over!

Pretty much the muscles in my legs from mid thigh to mid calf are so incredibly tight that if I do ANY movement they just tighten more. If I were to stay in bed for a couple of days and not move then they'd loosen up a bit, but the moment I get on my feet my legs are tightening up so bad! I can't exercise because of this. A simple light leg rub to get my circulation going would cause my legs the next day to tighen up. So physiotherapy does NOT help me!!! I've elevated my legs so much on a regular basis that I can safely say it's not working to help either.


Please Please tell me you've heard of this and know how I can get help!

Do you still think it's PFP or do you think there's a possibilty it's the medication??

Or ????????

Thanks for listening,

xo Delawana:(

Reply Flag this Discussion

7 Replies:

  • I don't know what you can do, but I feel like I have the same problem. It was also diagnosed as Patellofemoral pain. I used to be very athletic, but ever since last March (almost a year!) I have had this pain that started at my knee, but is now painful and tight over my whole thigh.... especially on the outer or lateral side of the thigh. It is very tender and even painful to light pressure. It got better for a little bit this summer, and I tried to start exercising again and then it got worse. My GP told me to take to Aleve per day and do 20 leg lifts. After two weeks, my pain was significantly worse. I don't know what to do either, and the thing is I am only 26 yrs old. All I can say is that it is extremely upsetting. I am starting to wonder what this really is. I was thinking it might be tendonitis of the knee or something worse. I just don't know what to do either.
    Anonymous 42789 Replies
    • January 17, 2007
    • 05:08 AM
    • 0
    Flag this Response
  • This may be totally out of left field but are you sleeping too much. If I sleep 9 hours a night, I notice my legs will get tight and weak. If I go to bed at 2 am and wake at 7:30 am my muscle strength returns and my legs loosen up, so that 2 days in bed may actually be loosening them up briefly, but then the muscles become tighter and weaker, at least until you get less sleep.
    Anonymous 42789 Replies Flag this Response
  • The only other thing is perhaps getting too little sleep on a regular basis as that could be the cause of muscle tightness.
    Anonymous 42789 Replies Flag this Response
  • Okay, this is a weird thing and I was wondering if anyone else has ever experienced this. I had worn winter boots about 2 months ago. I wore them over my jeans and apparently the seam of my jeans was pressing up against my ankle the entire day and it was rather irritating, but of course I didn't correct it til I got home and removed the boots. THere is a vein that is over that ankle bone and for days and weeks to come I was getting an irritating pain around my ankle and up through the back of my calf to behind my knee. I was thinking it may be related to the vein, but then I remembered the boots incident. There is no swelling or any visible injury, but the pain and strangling feeling that was happening in my right leg lasted for weeks and seemed to subside for a while and then started to come back a little recently. This has been going on for about 2 months or longer. I just wanted to see if anyone else ever had anything like this and if they may know what in the world this could be. I'm hoping it was just a stupid injury caused by the boots rubbing that bone all day. Thanks!!!
    deeanne1777 1 Replies Flag this Response
  • Because your knee pain started so suddenly just after you began talking Diovan, and it is unaffected by treatment, i think your pain is probably caused by the Diovan, sudden joint pain particully the knee is a side affect.http://www.drugs.com/cons/diovan-hct.html Check with your doctor as soon as possible if any of the following side effects occur:Less commonCold or flu-like symptoms; dizziness; fatigue; sore throat, difficulty swallowing, tender or swollen lymph nodes in the neckRareAbdominal pain; rash; sudden occurrence of joint pain, usually in the ankle, knee, or great toe; joint stiffness, or swellingOther side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. However, check with your doctor if any of the following side effects continue or are bothersome:Less commonCough; diarrhea (mild); headache
    Anonymous 42789 Replies Flag this Response
  • Okay, this is a weird thing and I was wondering if anyone else has ever experienced this. I had worn winter boots about 2 months ago. I wore them over my jeans and apparently the seam of my jeans was pressing up against my ankle the entire day and it was rather irritating, but of course I didn't correct it til I got home and removed the boots. THere is a vein that is over that ankle bone and for days and weeks to come I was getting an irritating pain around my ankle and up through the back of my calf to behind my knee. I was thinking it may be related to the vein, but then I remembered the boots incident. There is no swelling or any visible injury, but the pain and strangling feeling that was happening in my right leg lasted for weeks and seemed to subside for a while and then started to come back a little recently. This has been going on for about 2 months or longer. I just wanted to see if anyone else ever had anything like this and if they may know what in the world this could be. I'm hoping it was just a stupid injury caused by the boots rubbing that bone all day. Thanks!!!The more you walk the more the back of your calf hurts? See a Dr., it could be a blood clot
    Anonymous 42789 Replies Flag this Response
  • I am experiencing the same problem i usually walk the dogs three miles a day but since i have been on diovan hct i have had trouble with my legs and stiffness in knees i mentioned it to the gp and she said to take aleve for arthritis i am going to call her tomorrow to try to change medications
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.